Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Riverton, WY

July 4, 2013Fremont County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 4, 2013, 5:24 PM MDT for Fremont County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 5:24 PM MDT (23:24 UTC)
Expired
Jul 4, 2013, 9:30 PM MDT
In force
4 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 72 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WGUS55 KRIW 042324
FFWRIW
WYC013-050330-
/O.NEW.KRIW.FF.W.0008.130704T2324Z-130705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
524 PM MDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 930 PM MDT

* AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS 
  THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOST
  CABIN...LOST CABIN GAS PLANT...LYSITE...MONETA AND U.S. HWY 20/26
  MILE MARKER 70.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LYSITE 
CREEK...BRIDGER CREEK...EAST FORK LYSITE CREEK...COTTONWOOD 
CREEK...SOUTH BRIDGER CREEK...SIOUX CREEK...SNYDER CREEK...SCHOENING 
CREEK...EAST FORK DRY CREEK...BADWATER CREEK...DOLUS CREEK...SOUTH 
FORK BADWATER CREEK...SAND CREEK...SOUTH FORK SAND CREEK...ALKALI 
CREEK...POISON CREEK...DEER CREEK...STOVE CREEK...WEST BRIDGER 
CREEK...POISON DRAW...LOOKOUT HILL DRAW...SAND HILLS DRAW AND MERRIAM
MEADOWS DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE BETWEEN
NOW AND 730 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY
SLOPED TERRAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783

$$

SKRBAC
2 follow-up statements
139 
WGUS75 KRIW 050048
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
648 PM MDT THU JUL 4 2013

WYC013-050330-
/O.CON.KRIW.FF.W.0008.000000T0000Z-130705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT WY-
648 PM MDT THU JUL 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FREMONT
COUNTY UNTIL 930 PM MDT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR INDICATED WIDESPREAD 1 TO 2 INCHES OVER THE HIGHER 
TERRAIN OF EXTREME NORTHEAST FREMONT COUNTY WITH LOCAL AMOUNTS UP TO 
3 INCHES SINCE LATE THIS AFTERNOON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOST
CABIN...LOST CABIN GAS PLANT...LYSITE...MONETA AND U.S. HWY 20/26
MILE MARKER 70.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LYSITE 
CREEK...CRAWFORD CREEK...BRIDGER CREEK...EAST FORK LYSITE 
CREEK...COTTONWOOD CREEK...SOUTH BRIDGER CREEK...SIOUX CREEK...SNYDER
CREEK...SCHOENING CREEK...EAST FORK DRY CREEK...BADWATER 
CREEK...DOLUS CREEK...SOUTH FORK BADWATER CREEK...SAND CREEK...SOUTH 
FORK SAND CREEK...ALKALI CREEK...POISON CREEK...DEER CREEK...STOVE 
CREEK...WEST BRIDGER CREEK...POISON DRAW...LOOKOUT HILL DRAW...SAND 
HILLS DRAW AND MERRIAM MEADOWS DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783

$$

SKRBAC
497 
WGUS75 KRIW 050322
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
922 PM MDT THU JUL 4 2013

WYC013-050337-
/O.EXP.KRIW.FF.W.0008.000000T0000Z-130705T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT WY-
922 PM MDT THU JUL 4 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
FREMONT COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:28 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 4, 1:28 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT THU JUL 4 2013

.SHORT TERM...TONIGHT AND FRIDAY
ABNORMALLY MOIST ATMOSPHERE WITH PW'S 150 TO NEARLY 200 PERCENT OF
NORMAL HELPING TO FIRE THUNDERSTORMS ACROSS THE AREA. WEAK WINDS
ALOFT WILL KEEP THE STORMS SLOW MOVING INTO THE EVENING BEFORE A
BETTER WLY FLOW MOVES IN LATE TONIGHT INTO FRIDAY. WILL KEEP HIGH
POPS THROUGH THE EVENING WITH SOME NOCTURNAL CONVECTION CONTINUING
OVERNIGHT AND INTO FRIDAY MORNING WITH OUR LINGERING SHORTWAVE THAT
WILL MOVE SLOWLY EAST INTO THE EVENING AND THEN ANOTHER POTENTIAL
ONE ACROSS THE NORTH LATE. FRIDAY LOOKS TO BE A MORE STRONG TO
SEVERE DAY WITH BETTER STORM MOTION AND DYNAMICS. ANOTHER SHORTWAVE
MAY MOVE UP FROM THE SOUTHWEST AND COMBINE WITH JET STREAK DYNAMICS
AND EVEN A FRONTAL BOUNDARY EAST OF THE DIVIDE TO PRODUCE A VERY
ACTIVE DAY. INCREASED POPS TO LIKELY IN THE MOUNTAINS AND MID
CHANCES IN THE THE LOWER ELEVATIONS TO AS MUCH AS LIKELY IN THE
LOWER ELEVATIONS.

.FRIDAY NIGHT THROUGH THURSDAY

LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
THE RIDGE CONTINUES TO BREAK DOWN INTO FRIDAY WITH A LITTLE HELP
FROM A MORE FAVORABLY ORIENTED AND STRONGER SPEED MAX
ALOFT...STORMS WILL BE A BIT MORE ORGANIZED AND THEREFORE
STRONGER...WITH THE BEST CHANCE FOR STRONG STORMS ONCE AGAIN
ACROSS THE NORTHEAST. THE VERY MOIST ATMOSPHERE REMAINS FOR FRIDAY
NIGHT AS WELL...WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
FLASH FLOODING THE MAIN THREATS WITH THESE STORMS...BUT HAIL TO
THE SIZE OF QUARTERS IS POSSIBLE AS WELL.

.AVIATION.../00Z ISSUANCE/

ACTIVE THUNDERSTORM PERIOD ACROSS THE ENTIRE AREA THROUGH FRIDAY.
EVEN THE NIGHTTIME AND MORNING PERIODS WILL SEE AT LEAST ISOLATED
THUNDERSTORMS WITH SCATTERED TO NUMEROUS STORMS IN THE AFTERNOON
AND EVENING. ALL TERMINALS COULD BE IMPACTED AT ONE TIME OR ANOTHER.
THE PEAK PERIODS WILL BE DURING THE AFTERNOON AND EVENING BUT ANY
PERIOD COULD BE IMPACTED BY A THUNDERSTORM.

.FIRE WEATHER...
AN ACTIVE PERIOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
AT LEAST FRIDAY ACROSS THE AREA. STORMS WILL BE SLOWER MOVING INTO
THIS EVENING WITH FLASH FLOODING THE MAIN THREAT BUT SOME COULD
PRODUCE HAIL AND STRONG WIND GUSTS. SOME STORMS WILL CONTINUE
THROUGH THE NIGHT AND INTO FRIDAY MORNING BEFORE STRONGER STORMS
RETURN FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE
SEVERE WITH A LITTLE FASTER STORM MOVEMENT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT
WYZ001-002-007>009-012-014-015-022-024.

&&

SHORT TERM...SKRBAC
LONG TERM...ALLEN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 4, 9:19 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
919 AM MDT THU JUL 4 2013

WYZ001>020-022>030-051200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
919 AM MDT THU JUL 4 2013

...FLASH FLOOD WATCH FOR ALL THE MOUNTAINS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY IN THE AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE FLASH
FLOODING...ESPECIALLY IN THE MOUNTAINS. THOSE WITH OUTDOOR INTERESTS
SHOULD REMAIN AWARE OF CHANGING WEATHER CONDITIONS AND SEEK SHELTER
IF STORMS APPROACH. AVOID CAMPING IN LOW LYING OR CANYON AREAS. ALSO
BE ALERT FOR FREQUENT LIGHTNING WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME
STORMS COULD BE SEVERE IN THE AFTERNOON AND EVENING...ESPECIALLY
ACROSS THE NORTH...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND OVER 40 MPH AND ANY SIZED
HAIL...THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 4, 4:20 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
420 PM MDT THU JUL 4 2013

WYZ001-050015-
YELLOWSTONE NATIONAL PARK-
420 PM MDT THU JUL 4 2013

THUNDERSTORMS WILL INCREASE ACROSS YELLOWSTONE NATIONAL PARK LATE
THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED TO PERSIST
THROUGH 8 PM.  THE MAIN HAZARDS FROM THESE STORMS WILL BE
OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH LOCAL
RAINFALL AMOUNTS OF 0.50 TO 1 INCH...AND SMALL PEA TO MARBLE SIZE
HAIL.

WYZ012-013-050015-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
420 PM MDT THU JUL 4 2013

ISOLATED THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH 8 PM.
THOUGH THE MAIN LINE OF SHOWERS AND STORMS HAS MOVED MOSTLY EAST OF
HIGHWAY 89 191...SEVERAL SLOW-MOVING STORMS WERE DRIFTING ACROSS
EASTERN IDAHO TOWARD FAR WEST WYOMING.  THE MAIN HAZARDS FROM THESE
STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
LOCAL RAINFALL AMOUNTS OF 0.50 TO 1 INCH...AND SMALL PEA TO MARBLE
SIZE HAIL.

AEM
Special weather statement, Jul 4, 4:26 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
426 PM MDT THU JUL 4 2013

WYZ015>018-042330-
LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-
426 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 530
PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF BULL LAKE TO SINKS CANYON STATE PARK...AND MOVING NORTHEAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 131 AROUND 435 PM MDT.
U.S. HWY 287 MILE MARKER 70...HWY JCT 287 AND 28...MILFORD...LANDER
AND FORT WASHAKIE AROUND 450 PM MDT.
U.S. HWY 287 MILE MARKER 80 AROUND 455 PM MDT.
HWY JCT 287 AND 132 AROUND 500 PM MDT.
BULL LAKE AROUND 505 PM MDT.
DIVERSION DAM REST AREA AND WINKLEMAN DOME AROUND 515 PM MDT.
U.S. HWY 26 MILE MARKER 100...HWY JCT 287 AND 26 AND ETHETE AROUND
520 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10892 4281 10839 4260 10879 4311 10932
TIME...MOT...LOC 2226Z 233DEG 12KT 4309 10915 4272 10876

SKRBAC
Special weather statement, Jul 4, 4:30 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT THU JUL 4 2013

WYZ007>009-017-042315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-OWL CREEK
AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
430 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN JOHNSON...
SOUTHEASTERN WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS...
NORTHWESTERN NATRONA AND EXTREME NORTHEASTERN FREMONT COUNTIES UNTIL
515 PM MDT...

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COTTONWOOD PASS...OR 34
MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. DOPPLER RADAR HAS INDICATED THAT BETWEEN 1 AND
2 INCHES OF RAIN HAS FALLEN ACROSS PART OF THIS AREA. AREA WASHES
AND SMALL STREAMS WILL LIKELY SEE INCREASED OR DEVELOPING FLOW. USE
CAUTION AND BE ALERT FOR ANY FLOODING.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN NATRONA COUNTY THROUGH 515 PM MDT
RURAL SOUTHERN WASHAKIE COUNTY THROUGH 515 PM MDT
RURAL SOUTHEASTERN WASHAKIE COUNTY THROUGH 515 PM MDT
RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH 515 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4360 10712 4336 10707 4334 10757 4351 10761
TIME...MOT...LOC 2229Z 261DEG 12KT 4344 10747

SKRBAC
Special weather statement, Jul 4, 5:03 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
503 PM MDT THU JUL 4 2013

WYZ004-008-042345-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
503 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 545 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 14A MILE MARKER 50...OR NEAR
LOVELL...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BIGHORN LAKE AROUND 530 PM MDT.
U.S. HWY 14A MILE MARKER 60 AROUND 540 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4497 10794 4472 10792 4474 10842 4492 10844
TIME...MOT...LOC 2303Z 267DEG 11KT 4483 10830

SKRBAC
Special weather statement, Jul 4, 5:06 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
506 PM MDT THU JUL 4 2013

WYZ015>018-042345-
LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-
506 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 545
PM MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BULL LAKE TO HWY JCT
287 AND 28...AND MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
DIVERSION DAM REST AREA AND WINKLEMAN DOME AROUND 515 PM MDT.
HWY JCT 287 AND 26 AROUND 520 PM MDT.
U.S. HWY 26 MILE MARKER 100 AND ETHETE AROUND 525 PM MDT.
HUDSON AROUND 535 PM MDT.
MORTON...PILOT BUTTE RESERVOIR...KINNEAR...ARAPAHOE AND STATE HWY 132
AROUND 545 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4339 10879 4281 10820 4268 10867 4326 10926
TIME...MOT...LOC 2306Z 250DEG 12KT 4322 10907 4279 10863

SKRBAC
Special weather statement, Jul 4, 5:23 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
523 PM MDT THU JUL 4 2013

WYZ019-030-050030-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
523 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 630 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF CHAIN LAKES...OR 28 MILES
NORTH OF WAMSUTTER...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHAIN LAKES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4220 10769 4196 10768 4196 10823 4220 10823
TIME...MOT...LOC 2323Z 263DEG 10KT 4207 10803

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:25 PM MDTSpecial Weather StatementRIWNatrona50 min
Jul 3, 7:09 PM MDTSpecial Weather StatementRIW51 min
Jul 3, 8:26 PM MDTSpecial Weather StatementRIW49 min
Jul 4, 9:14 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more12 hr
Jul 4, 12:21 PM MDTSpecial Weather StatementRIWJohnson39 min
Jul 4, 12:43 PM MDTFlash Flood WarningRIWJohnson3 hr
Jul 4, 1:21 PM MDTSpecial Weather StatementRIW54 min
Jul 4, 1:40 PM MDTSpecial Weather StatementRIWJohnson35 min
Jul 4, 1:42 PM MDTSpecial Weather StatementRIW63 min
Jul 4, 1:44 PM MDTSpecial Weather StatementRIW31 min
Jul 4, 1:49 PM MDTSpecial Weather StatementRIWLincoln56 min
Jul 4, 2:10 PM MDTSpecial Weather StatementRIWJohnson20 min
Jul 4, 2:18 PM MDTFlash Flood WarningRIWJohnson, Natrona6 hr
Jul 4, 2:34 PM MDTSpecial Weather StatementRIWJohnson26 min
Jul 4, 2:58 PM MDTSpecial Weather StatementRIW47 min
Jul 4, 3:02 PM MDTSpecial Weather StatementRIWSublette58 min
Jul 4, 3:06 PM MDTFlash Flood WarningRIWLincoln, Sublette8 hr
Jul 4, 3:38 PM MDTSpecial Weather StatementRIW37 min
Jul 4, 4:11 PM MDTSpecial Weather StatementRIWWashakie64 min
Jul 4, 4:26 PM MDTSpecial Weather StatementRIWFremont64 min
Jul 4, 4:30 PM MDTSpecial Weather StatementRIWWashakie45 min
Jul 4, 5:03 PM MDTSpecial Weather StatementRIWBig Horn42 min
Jul 4, 5:06 PM MDTSpecial Weather StatementRIWFremont39 min
Jul 4, 5:23 PM MDTSpecial Weather StatementRIW67 min
Jul 4, 5:32 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jul 4, 5:40 PM MDTSpecial Weather StatementRIW50 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.